Prednisone Withdrawal At 3mg

I am beginning to sound like a broken record but this is where I am at with weaning off of prednisone after 11 years of being on the drug non stop.

In my last post about the coming off -“Prednisone Withdrawal Symptoms Worse Than The Actual Side Effects“- I described the different types of pain I was experiencing. At two and a half months after going down to 4mg, the withdrawal symptoms began to disappear – joint pains were gone, headaches subsided, energy levels increased.

Then last week marked month three and time to go down to 3mg, which I did. It’s now seven days later and the shoulder pain has kicked back in. My arm muscles and joints are weak and painful making it difficult to lift anything that weighs over five pounds. I am not as tired as when I went down to 4mg, and I think that’s a good sign, and neither do I have any horrendous headaches.

In May I go down to 2mg providing that all goes well. Right now the pains and aches are an annoyance more than anything else, and they are not getting in the way of work or otherwise, so if my pain gets too annoying, I’ll pop a couple of Tylenol.

7 Comments Add yours

  1. Hi! I’m still not understanding why you don’t go to 3.5 mg for the next month instead of dropping straight from 4mg to 3mg. After a month at 3.5mg, see if you can tolerate the 3mg better. When I had to take thyroid medicine, it took a LONG time to get off of it after it wasn’t needed anymore. Prednisone is the one medicine that will only take in an emergency situation because the withdrawals are brutal. I feel for you Basil. How are the withdrawals from prednisone affecting your emotions? Hang in there. Take your time doing this. *hugs* —Christine

    Liked by 1 person

    1. Basil Rene says:

      Hi! I know, I sound like I am beating myself, but I think the reason we are doing it this way is that we have tried reducing by 0.5 and 0.25 and they were a disaster. This time is bad but not horrendous so I am sticking to it. I am getting pain but thankfully no lung and heart issues doing it this way. Maybe they will take me off completely at 2mg! Thanks for checking in!

      Liked by 1 person

  2. https://www.biomediclabs.com/blog/3-safe-alternatives-to-the-antiinflammatory-drug-prednisone/

    I’m on Serrapeptase for arthritis and it works great for pain and inflammation. Doctor’s Best is a good brand to use. I take a 40,000 SPU capsule three times a day. It must be taken on an empty stomach. Talk to your doctor. đŸ™‚

    Liked by 1 person

    1. Basil Rene says:

      Awesome! Thanks. I’ll look into it.

      Liked by 1 person

      1. It is safe to take… has been used in Europe for a long time… and has no significant side effects.

        Liked by 1 person

  3. Lynda says:

    I’ve been on prednisone for 5 yrs. The last year they diagnosed me with steroid myopathy. Only the upper legs were affected. I started going down .5 mg a month. It has been pretty smooth. I am now at .5 one day and 0 the next. As of March 1st I will be at 0. The muscles in the affected part of my legs started to ache. I still go to the gym 3x a week and walk (weather permitting). I still try to bowl (league). So my only advise is to try going down .5mg a month. Good luck to you.

    Liked by 1 person

    1. Basil Rene says:

      Thanks Lynda. This is my fourth or fifth attempt I come off prednisone and the method you describe didn’t work for me. That’s why we are trying this way. It’s tough but not as tough as the times before. Is the myopathy reversible? I never heard of that before.

      Like

Please feel free to leave a comment, and although they are appreciated, please note that I may not be able to respond to all comments

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s